MAUDE Adverse Event Report: EDWARDS LIFESCIENCES LLC CARPENTIER-EDWARDS PERIMOUNT MAGNA AORTIC BIOPROSTHESIS; REPLACEMENT HEART VALVE

EDWARDS LIFESCIENCES LLC CARPENTIER-EDWARDS PERIMOUNT MAGNA AORTIC BIOPROSTHESIS; REPLACEMENT HEART VALVE
Model Number 3000
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Endocarditis (1834); Insufficient Information (4580)
Date of Event 03/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was learned through implant patient registry that a patient with a 25mm 3000 aortic valve was explanted after an implant duration of 7 years, 9 months due to unknown reasons.The explanted valve was replaced with a 25mm 11500a inspiris resilia valve.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional 'customer complaint'.The information reported may or may not be related to the edwards device.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: corrected sections :h6 ( investigational findings, investigational concisions).Updated section : g3,g6, h2.Engineering evaluation is not required because there is no allegation of a malfunction which could be related to a manufacturing non-conformance; no labeling non-conformance/deficiency; no use-related issue with a hazardous situation; no device-related infection; and there is no evidence of a product failure with regard to design, reliability, or use error.Ifu review unable to be performed, as no details regarding a failure mode of the device were provided.The subject device is not available for evaluation.Dhr was not performed.A definitive root cause cannot be conclusively determined edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
H11: corrected data: based on the additional information obtained, this event is no longer considered reportable and this correction is being submitted.
 
Event or Problem Description
Through implant patient registry and medical records, it was learned a 21mm 3000 aortic valve, was explanted after seven (7) years and nine (9) months due to endocarditis and severe stenosis.The explanted valve was replaced with a 25mm 11500a aortic valve.Per medical records, during the procedure purulent drainage was visible from the left edge, around the r/l and r/non-coronary junctions.The annulus was debrided.After rectifying a discovered av gap and anastomosing with a large pericardial patch, the surgeon sized a 25mm 11500a to be most appropriate.After the 25mm 11500a was properly sutured in place, the patient was then transitioned off bypass.Post-bypass tee showed the prosthesis was well-positioned with no pvl.This 63-year-old male patient.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional 'customer complaint'.The information reported may or may not be related to the edwards device.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT MAGNA AORTIC BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES LLC
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES, LLC
one edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2 - office m2013
irvine, CA 92614
9492506615
MDR Report Key19071895
Report Number2015691-2024-02705
Device Sequence Number4798481
Product Code DYE
UDI-Device Identifier00690103162240
UDI-Public(01)00690103162240(17)191130
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model Number3000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2024
Supplement Date Received by Manufacturer05/24/2024
07/29/2024
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date05/27/2024
08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/01/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age63 YR
Patient SexMale